MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565040
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device remains implanted and will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2017 that a wallflex colonic stent was implanted to treat an intestinal obstruction in the colon during a stent placement procedure performed on (b)(6) 2017.Reportedly, the patient's anatomy was tight and was not dilated prior to stent placement.According to the complainant, during deployment, the stent was not in the proper location.The physician tried to reconstrain the stent but the stent could not be reconstrained.The physician then decided to release the stent and another wallflex colonic stent was placed to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
A deployed wallflex colonic stent delivery system was received for analysis, the stent was not returned.The distal end of the inner shaft was kinked.No other issues were noted with the stent holder or the remainder of the device during the product analysis.The noted damage to the delivery system was likely a result of the deployment attempt, as it was reported that the patient's anatomy was tight and was not dilated prior to stent placement.Taking all available information into consideration, the investigation concluded that the observed failures are likely due to anatomical or procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause for this complaint is operational context.A labeling review was performed, and from the information available this device was used per the directions for use (dfu) / product label.A search of the complaint database confirmed that no other similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
WALLFLEX¿ COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6676720
Report Number3005099803-2017-01846
Device Sequence Number16659124
Product Code MQR
UDI-Device Identifier08714729456513
UDI-Public(01)08714729456513(17)20190206(10)0020250707
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2019
Device Model NumberM00565040
Device Catalogue Number6504
Device Lot Number0020250707
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2017
Initial Date Received by Manufacturer 06/07/2017
Supplement Date Received by Manufacturer07/18/2017
Initial Report FDA Received Date06/29/2017
Supplement Report FDA Received Date08/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR